MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION CLEARLINK LUER ACTIVATED VALVE; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER HEALTHCARE CORPORATION CLEARLINK LUER ACTIVATED VALVE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 2N8374
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the luer lock (clearlink) of an unspecified quantity of clearlink system cath.Ext.Sets was hard to disconnect to attach a non-baxter blood collection set.This was observed during blood collection from patients.To resolve the event, the nurses would get a new extension set that could be disconnected to complete the blood collection procedure.There was no report of patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
H10: two actual devices and photographs were received for evaluation.A visual inspection did not identify any abnormalities that could have contributed to the reported condition.Functional tests were performed which included check in-line luer connections, remove protector, open and close slide clamp and test the access to the luer activated valve; all had satisfactory results.Additionally, prime, purge air, pressure test, and clear passage tests were performed with no issues noted.Upon further examination, it was noted that the luer activated valve for the iv (intravenous) access and the microbore winged luer lock parts could not be disconnected by hand on both samples.The reported condition was verified.A visual inspection of a photograph revealed the clearlink was removed from the set to connect a non-baxter device as a blood collector.Therefore, the cause of the condition was determined to be a user related issue.The clearlink luer activated valve is an in-line injection site, which can be connected to standard male luer adapters (e.G., syringes or sets) for continuous or intermittent fluid administration or the withdrawal of fluids.The direction insert for the product does not indicate removal of the clearlink device from the set.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
CLEARLINK LUER ACTIVATED VALVE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - AIBONITO
rd 721 km 0 3 po box 1389
aibonito 00705
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key18188193
Report Number1416980-2023-06118
Device Sequence Number7275519
Product Code FPA
UDI-Device Identifier00085412048901
UDI-Public(01)00085412048901
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2N8374
Device Lot NumberUR23G18024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer12/26/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED BLOOD COLLECTION SET/VACUTAINER SLEEVE
Patient SexUnknown